# SDR 96ZZZX4055

- Difficulty date: July 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N64117
- Make and model: Cessna 172M
- Aircraft serial: 17265033
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle Nut
- Condition: Misinstalled
- Location: Landing Gear
- Part time: 6,429 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING GROUND TAXI OPERATIONS, THE RT AXLE NUT SEPARATED FROM THE AXLE.  UPON RETURN FROM FLIGHT, THE NUT WAS FOUND MISSING BY THE PILOT.  THE AXLE NUT WITH COTTER PIN INSTALLED WAS RECOVERED BY UNKNOWN PERSONS.  THE WHEEL WAS DISASSEMBLED, INSPECTED, AND RE-ASSEMBLED WITH NO DEFECTS NOTED.  THE AXLE AND NUT WERE ALSO INSPECTED AND RETURNED TO SERVICE.  UPON INSTALLATION OF THE WHEEL ASSY, NOTED THE DIAMETER OF HOLE IN THE AXLE NUT IS SUCH THAT WHEN FULLY INSTALLED, THE END OF THE AXLE IS EXPOSED IN THE COTTER PIN HOLE PERMITTING INCORRECT INSTALLATION OF THE COTTER PIN THROUGH THE NUT, BUT MISSING THE AXLE.
